Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
August 30, 2014, 09:06:34 AM

Login with username, password and session length


Members
Stats
  • Total Posts: 636637
  • Total Topics: 48319
  • Online Today: 176
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: So here I am....  (Read 1423 times)

0 Members and 1 Guest are viewing this topic.

Offline idahogirl

  • Member
  • Posts: 4
So here I am....
« on: April 19, 2009, 10:05:28 PM »
Well I could really use a few friends in the same boat as me. I have been HIV+ for about 12 years now I have known for almost 8. I have just tried to pretend it wasn't there. I avoid going to the doc and I avoid talking about it well at my last visit (after a year putting it off :-[) I was told it was time to go on meds. So we discussed what would work and I choose to take Atripla.

I am SO scared of having side effects because when I was on meds when I was pregnant I was SO sick it was awful!!!! Anyways I just took my first pill lastnight and here in a few I will be taking my second one.

I did feel a little dizzy before heading to bed and when I got up in the middle of the night. But nothing I couldn't handle.  I cant seem to stay to focused for very long and I woke up at 4:30AM (I NEVER GET UP THIS EARLY :o )I went grocery shopping for 3 hours but when I got home I was exhausted but cant sleep is this related to the Atripla?? Maybe? If this is as bad as it gets then I will be great!

Its just crazy how this little pill (for a horse ;D )can make this huge reality...I'm HIV+ and ignoring wont make it go away!

Thanks for reading!

Offline aztecan

  • Member
  • Posts: 5,394
  • 29 years positive, 57 years a pain in the butt
Re: So here I am....
« Reply #1 on: April 19, 2009, 11:45:22 PM »
Howdy Idohogirl,

Welcome to the forums. I'm glad you've joined us.

Here is some information on Sustiva, which is one of the meds in Atripla. It can cause the issues you mentioned.

http://www.aidsmeds.com/articles/SustivaTips_7550.shtml

The good news is the side effects will often go away after two to eight weeks.

Now you have a bunch of new friends who are in the same boat as you.

Feel free to chime right in. We have all kinds of people here, young old, men, women, newly diagnosed and old farts like me!  ;)

I look forward to hearing more from you.

HUGS,

Mark


"May your life preach more loudly than your lips."
~ William Ellery Channing (Unitarian Minister)

Offline Longislander

  • Member
  • Posts: 2,486
Re: So here I am....
« Reply #2 on: April 20, 2009, 08:13:47 PM »
Hi IG,
Welcome to the forums! I'm glad you're back to the Dr and got back there in time! I take Atripla, and had pretty much the same initial reaction you did, and haven't had any issues after the first few days. In fact, I don't even know I take anything anymore, kind of like taking a vitamin.  Hope it's the sme for you.

Paul
infected 10/05 diagnosed 12-05
2/06   379/57000                    6/07 372/30500 25%   4/09 640/U/32% 
5/06   ?? /37000                     8/07 491/55000/24%    9/09 913/U/39%
8/06   349/9500 25%              11/07 515/68000/24     2/10 845/U/38%
9/06   507/16,000 30% !          2/08  516/116k/22%    7/10 906/80/39%
12/06 398/29000 26%             Start Atripla 3/08
3/07   402/80,000 29%            4/08  485/undet!/27
4/07   507/35,000 25%            7/08 625/UD/34%
                                                 11/08 684/U/36%

Offline missy

  • Member
  • Posts: 86
Re: So here I am....
« Reply #3 on: April 20, 2009, 08:40:06 PM »
Hi Ig, Hang in there. I take Atripla too and aside from an occasional weird dream your right, its like taking a vitamen. I have been HIV pos for 6 years.

missy

Offline dtwpuck

  • Member
  • Posts: 1,013
  • дано мне тело, что мне делать с ним?
Re: So here I am....
« Reply #4 on: April 20, 2009, 08:56:43 PM »
Hope it gets better for you.  Remember, if the side effects from the sustiva component don't go away, there are lots of other options.    Most people get over them.    But if you end up being like the rest of us, do not be afraid to ask for a change.
Floating through the void in the caress of two giant pink lobsters named Esmerelda and Keith.

Offline AndyArrow

  • Member
  • Posts: 1,196
Re: So here I am....
« Reply #5 on: April 21, 2009, 07:06:06 AM »
Hi IG,

I agree with all the advice you've been given here and just wanted to take a moment to welcome you to forums!

AA
It is not the arrival that matters.  It is the journey along the way. -- Michel Montaigne

Offline idahogirl

  • Member
  • Posts: 4
Re: So here I am....
« Reply #6 on: April 21, 2009, 08:18:10 AM »
Well today is day 4 and the side effects are not going away YET. I am taking it earleir than I was because I have to be at work 7AM so I cant be driving "drunk" I feel really weird on it like I have a million thoughts racing through my mind at once. And I have found new energy so I have been deep cleaning everything...a little OCD really.

If I can just get past the drunk feeling I should be good!

Thank you everyone for your support!


Offline newt

  • Member
  • Posts: 3,878
  • the one and original newt
Re: So here I am....
« Reply #7 on: April 21, 2009, 05:50:27 PM »
Hello welcome

yes, driving "drunk" is not a good feeling...

the side effects do tend to settle, but if they don't there are many other options -- it don;t have to be Atripla, and there are ways of managing Atripla which can minimise its impact.

so, all is not lost

indeed, I see a bright future

- matt
"The object is to be a well patient, not a good patient"

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.